Bringing up blood. Uncertain where from

Hi fellow sufferers and care givers,

You are probably like me in that you rarely drink now you have been diagnosed with vasculitis and are on harsh meds. I have generalised small cell & ANCA + vasculitis that is most likely Wegeners / GPA

I have inflammatory vowel disease so this is a bit complicated. I have had blood be coughed up due to the lungs being inflamed but it clears within 2-3 days of me having one of the episodes of rigor. I went out and on two occasions have allowed myself 3-4 pints. I first felt like I had the worst reflux pain ever but this was way worse and I had already taken my pantoprazole. I had to come home and on both occasions the top of my belly has been rock hard and looked very bloated. I habe had dark blood be coughed up at a week after this time and I have such an awful and bitter taste too.

I have emailed my GP and he is sorting an endoscopy. I am having bloods done today and a stool sample taken. My GP says it's unlikely to be liver but I knkw azathioprine is hard on the liver. This is really dark and very thick. I am not sure if it is from my stomach or lungs but I have had rattling in lungs too.

Has anyone else experienced this please and any advice would be greatly appreciated.

I am not in pain now but this dark blood is very worrying.

Thanks in advance

11 Replies

oldestnewest
  • Hi jools52.

    I too was diagnosed with wegeners /GPA small vessel inflammation about 18 months ago now. I was prescribed azathioprine but was violently sick on it and this got changed to mycophenilate and been fine since. I say this because maybe the meds may be upsetting your stomach, I assume you have told your GP about your problem? Coughing up like that is a worry until its diagnosed which the endoscopy will sort for you. Keep away from the pints though until your endoscopy as that may well be the cause? Keep chasing for your appointment, stay onto them and push for an early date. Have you looked at the vasculitis uk web site that would be the direction for your questions? Wish you well.

  • Thanks. Will look into med change. Could well be the aza

  • Dear Jools52,

    Yes, as 'tisme2' says be carful with the booze. That said 'Dark Blood' sounds like it's coming from your gut-LOW down-not your bum though that come out red in your panties. Do I ever get blood, in my pants, you ask...YES! Usually when I'm constipated!

    Please do ask your Doctors/Consultants for a 'Colonoscopy'. This is were a camera is put up your bum, don't worry it's not that bad! This can reveal any problems. In my caser it revealed 'nothing', apart from a bit of Diviticulitis, and some piles!

    Anyway Jools, please don't worry too much-easy to say I know!

    Very best wishes AndrewT

  • I have yearly colonoscopy due to Crohn's so that will be done anyway. I do think the azathioprine could be the problem. Having endoscopy soon

    Thanks

  • Could be, I was on Azathioprine, for many years-so there could be a connection. Hope all goes well, for you, Jools.

    Kind regards AndrewT

  • Ok,

    I got the blood test and stool samples back and it is helicobacter Pylori or AKA H- Pylori. This causes the stomach lining to be attacked and causes ulceration & can lead to stomach cancer if left to go too far. I don't want to alarm anyone but it is fact that this is found in many cases of stomach cancer as as much as half the population can have it but without it making them feel any pain or discomfort. Dormant is what I believe my GP said.

    I am starting on a two week course of dual antibiotics and at high dose plus I am now being changed over to omeprazole, from pantoprazole, and at an higher dose. I will then be retested and hopefully it will have healed the ulcer that has been bleeding

    I now wonder whether the prednisolone has any part in this ? I have now had Colostridium Difficile ( I was hospitalised for 2 weeks) & now this. I know the having inflammatory bowel disease is not helping but I will need to talk to my IBD and rheumatology specialist. I now have an appointment with the amyloidosis department at the London free and they will be doing a genetic test, to see if I have periodic fever syndrome.

    I HAVE to laugh or I would truly cry. It really is a neverending tale of woe and a decline in health.

  • Hi jools52, glad you have some result and treatment will soon be sorting things for you I'm sure! Always laugh because to stress about these things don't help at all. Omeprazole is good I take that and its looked after my inners ok.

  • Yes, I have to admit that it's a relief as, deep down, I had a feeling I had a cancerous growth or my aorta was torn. I haven't had the endoscopy as yet as they will always take this line of treatment first. If this doesn't clear it up then I will then be scoped. I have had the severe bloat for maybe 3-4 years now and always at the top of my belly. It goes rock hard and the pain is so bad that the liquid morphine just about allows me to at least sleep rather that stop the pain. I had this happen last week and I really felt like I needed to vomit but could not. It felt like I could feel food at the very top of my oesophagus and nothing was moving.

    Unfortunately I have an habit of catastrophising and thinking the worst. This habit has come from so much going wrong and in such a very short space of time, relatively of course. I had both brothers and my parents die since 09 and also, many may laugh at this part, I had 4 cats die. They are no different to real family to me and I mourn them just as I would any human. 3 died from mysterious circumstances. Just died suddenly. I can only guess at in breeding by breeders of pedigree pets. It's been an horrific period and I have been the one to arrange all funerals whilst attempting to deal with my own and life threatening illnesses.

    I apologise for venting here. I don't really share this stuff with anyone and I hope it helps me to at least write it down, maybe get some catharsis from it ?

    Thank you for your kind and encouraging comments. I really am dreading this 2 weeks of high dose antibiotics. I have ALWAYS suffered with flare up of the IBD when on any of these drugs. It sometimes feels like I have been picked out for the awful run of bad stuff but when I read some of the other stories, from people on here, I soon realise that many others have worse going on. I don't get any relief that others are suffering because I just feel sad that others are going through this stuff.

    I now really need to dig deep and fight on. I am very grateful to all who reply and for the vasculitis,it's support groups. It has been invaluable to have other people to talk to and who know exactly what I am going through.

  • Its always good to vent your feelings jools52, and commenting on here what you are dealing with will help you and others who, you quite rightly point out, are also trying to cope with ill health! Sorry to hear of your bereavements you've been through a lot recently. All the best for the future.

  • Day 3 of the amoxicillin and metronidazole plus two doses of omeprazole and I am doing much better than I thought. Normally any antibiotic will cause the Crohn's to flare. I just really hope that this heals whatever is bleeding. I had another episode of rigor on Sunday morning and was hallucination and my Mrs said I was talking such nonsense lol. Apparently asking her about getting oil and finding gold in the garden but to keep it quiet lmao. I am totally unaware of any of this after I come out of this fever state.

    We have to laugh sometimes.

  • Gold and Oil, god you don't do things by half man!! Glad to hear your doing ok.

You may also like...